High Wind, Davis / Apache Mountains Area
- When
- February 6, 3:10 PM CST to 4:30 PM CST
- Where
- Davis / Apache Mountains Area forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- State Official
A strong upper level storm system moved across the area producing high winds in the Davis and Guadalupe mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A strong upper level storm system moved across the area producing high winds in the Davis and Guadalupe mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 6, 2:16 PM CST, 54 minutes earlier.
Area Forecast Discussion
National Weather Service Midland/Odessa TX
216 PM CST Wed Feb 6 2019
.DISCUSSION...
Strong southwesterly mid-level winds ahead of deep trough crossing
the Rockies will continue to mix down through the afternoon aided
by daytime heating, particularly in the mountains and higher
elevations of the forecast area. We are going to allow the High
Wind Warning to expire mid-evening over the Davis Mountains where
winds should drop at least below warning criteria though remain
fairly gusty. The Wind Advisory for parts of southeast New Mexico
and the Marfa Plateau has been extended to mid-evening and
expanded to include Van Horn and the Highway 54 Corridor. We have
also extended the High Wind Warning for the Guadalupe Mountains
until mid-morning Thursday as the mid-level gradient remains
fairly tight through the overnight hours.
Moisture remains in place over the eastern parts of the forecast
area this afternoon. By mid-evening, the Pacific front/dryline
will push into this area of instability, potentially initiating
at least isolated thunderstorms that will quickly push east of the
forecast area.
Much cooler air will push into the area overnight and into
Thursday as winds become northwesterly with temperatures topping
out mostly in the 50s across, though 60s will hold on another day
near the Rio Grande. A reinforcement of colder air behind a cold
front pushing from northeast to southwest across the area Thursday
night into Friday morning will hold high temperatures only in the
40s across much of the area Friday and Saturday with low
temperatures widely in the 20s.
Dry conditions are expected Thursday through the day Sunday. Warmer
conditions will return Sunday with highs Sunday through Wednesday
mostly in the 60s with lows mostly in the 30s and 40s. There will
be a slight chance of rain mainly south of I20 Sunday as return
flow begins to increase low level moisture and Pacific moisture
flows across the southern forecast area ahead of a jet streak
pushing across the area. Dry conditions will be expected Tuesday
and Wednesday as an upper ridge pushes toward the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 42 57 25 42 / 20 0 0 0
Carlsbad 35 54 26 47 / 0 0 0 0
Dryden 48 68 35 48 / 10 0 0 10
Fort Stockton 42 57 31 47 / 0 0 0 10
Guadalupe Pass 33 48 29 45 / 0 0 0 0
Hobbs 32 51 21 44 / 0 0 0 0
Marfa 31 54 26 48 / 0 0 0 0
Midland Intl Airport 41 56 26 44 / 10 0 0 0
Odessa 40 56 26 45 / 10 0 0 0
Wink 37 57 25 47 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 8 AM MST Thursday for Guadalupe
Mountains of Eddy County.
Wind Advisory until 8 PM MST this evening for Eddy County Plains-
Northern Lea County.
TX...High Wind Warning until 8 AM MST Thursday for Guadalupe
Mountains.
High Wind Warning until 9 PM CST this evening for Davis/Apache
Mountains Area.
Wind Advisory until 9 PM CST /8 PM MST/ this evening for Marfa
Plateau-Van Horn and Highway 54 Corridor.
&&
03/05Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1236 PM CST Wed Feb 6 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 1236 PM CST Wed Feb 6 2019 /1136 AM MST Wed Feb 6 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A High Wind Warning is in effect through mid-morning Thursday for the Guadalupe Mountains. A High Wind Warning is in effect for the Davis and Apache Mountains above 5000 feet through mid-evening. A Wind Advisory is in effect through mid-evening for the Eddy County Plains, northern Lea County, and the Marfa Plateau. Thunderstorms will be possible tonight, mainly over the upper Colorado River Valley and eastern Permian Basin. Any storms that do develop will be accompanied by occasional lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
5 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, February 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 803934, 803928, 803930, 803931, 803927.